Cases reported "Thrombosis"

Filter by keywords:



Filtering documents. Please wait...

1/543. pseudotumor cerebri: an unusual complication of brachiocephalic vein thrombosis associated with hemodialysis catheters.

    We report a case of pseudotumor cerebri (PC) in a maintenance hemodialysis patient that was associated with thrombosis of the right and left brachiocephalic veins caused by repeated subclavian and jugular vein catheterizations. Symptoms and signs of PC appeared when a right forearm Gortex graft was inserted. PC secondary to intracranial venous outflow obstruction is an important diagnostic consideration for hemodialysis patients with headache, visual disturbance, and papilledema.
- - - - - - - - - -
ranking = 1
keywords = venous outflow, outflow obstruction, obstruction, outflow
(Clic here for more details about this article)

2/543. Atrial tamponade causing acute ischemic hepatic injury after cardiac surgery.

    A patient developed late cardiac tamponade after aortic valve replacement and coronary artery bypass grafting. nausea and dramatic elevations of serum aminotransferases were the initial clinical manifestations of cardiac tamponade. Severe acute ischemic hepatic injury secondary to isolated compression of both atrial cavities by two loculated thrombi was diagnosed.
- - - - - - - - - -
ranking = 0.31614039391607
keywords = hepatic
(Clic here for more details about this article)

3/543. Anemic infarction of the liver resulting from hepatic and portal vein thrombosis.

    True anemic infarction of the liver is a rare lesion. Most of the reported cases are due to occlusion of the hepatic artery. Whether venous occlusion can result in such anemic infarcts has been disputed although few authentic cases have been reported. A case of polycytheia vera complicated by hepatic and portal vein thrombosis with anemic infarction of a large segment of the liver is presented. The case illustrates that anemic infarcts of the liver can result from venous occlusion. The intense congestion secondary to hepatic vein occlusion may cause secondary arterial hypoperfusion unless the portal vein is available as an outflow tract.
- - - - - - - - - -
ranking = 0.47548862410709
keywords = hepatic, outflow
(Clic here for more details about this article)

4/543. Pacemaker-induced superior vena cava obstruction: bypass using the intact azygous vein.

    Superior vena cava thrombosis due to pacemaker leads is an uncommon but well-recognized complication. Its pathogenesis remains unclear and it is usually a benign condition. Superior vena cava occlusion can be successfully treated by thrombolysis and anticoagulation if the occlusion is recent, balloon venoplasty and stenting, and surgery. We describe a case of superior vena cava obstruction successfully bypassed using the intact native azygous vein, a technique that has not been described before, with excellent long-term results.
- - - - - - - - - -
ranking = 0.46785578268224
keywords = obstruction
(Clic here for more details about this article)

5/543. Liver damage induced by coumarin anticoagulants.

    Except for bleeding complications, relevant adverse effects of coumarin anticoagulants are comparatively rare considering the widespread use of these substances. Here we present the case of a 56-year-old woman who developed recurrent episodes of severe hepatitis following repeated exposure to phenprocoumon (Marcumar; Roche, Grenzach-Wyhlen, germany) and warfarin (Coumadin; DuPont Pharma, Bad Homburg, germany) after replacement of the mitral valve with a mechanical prosthesis. The diagnosis of "coumarin-induced hepatitis" is compatible with the time relationship between start of the drug and the onset of hepatopathy (first episode 8 months, second episode 4 weeks, and third episode 7 days), the rapid improvement following discontinuation of the drug, recurrence of liver dysfunction after re-exposure to the drug, and liver histology. After anticoagulant therapy was changed to heparin and acenocoumarol (Sintrom; Ciba-Geigy, Basel, switzerland), the patient's general state was markedly improved and her liver values became almost normal. This case will be discussed and compared with other reports of coumarin-induced hepatic lesions. Although liver damage induced by coumarin derivates is rare, it is important to be aware of the hepatotoxic potential of these drugs, which, in most cases, mimics the clinical presentation of viral hepatitis.
- - - - - - - - - -
ranking = 0.063228078783215
keywords = hepatic
(Clic here for more details about this article)

6/543. hepatic artery thrombosis in pediatric liver transplantation: graft salvage after thrombectomy.

    hepatic artery thrombosis (HAT) is a devastating complication that may occur after orthotopic liver transplantation (OLT). A higher incidence has been reported in children. Salvage of the graft by thrombectomy has been suggested as an alternative to re-transplantation. In this study we report the outcome of three children who underwent thrombectomy for HAT. Between January 1992 and June 1998, 14 children (< 17 yrs of age) underwent liver transplantation. Three developed HAT (one a whole-liver graft recipient, age 17; two living-related graft recipients, ages 4 and 4.5 yr). In the first patient, thrombosis of the hepatic artery was associated with scattered areas of parenchymal necrosis on computed tomography. In the two living-related patients, HAT was found incidentally during re-exploration for bleeding (day 2 and day 10). thrombectomy was performed in all three patients. At 18-24 months after thrombectomy, all three children had normal graft function. In the first patient, complete regeneration of the liver has been documented by computed tomography and a late asymptomatic recurrent thrombosis is suggested by absence of arterial flow on Doppler examination. The hepatic artery is patent in the two living-related recipients. One of these living-related recipients developed ischemic bile duct stricture and underwent successful percutaneous balloon dilatation. We conclude that long-term normal graft function can be achieved by thrombectomy in pediatric liver recipients with HAT, even in the presence of limited parenchymal damage.
- - - - - - - - - -
ranking = 0.12645615756643
keywords = hepatic
(Clic here for more details about this article)

7/543. Recurrent prosthetic valve thrombosis: importance of prolonged Doppler echocardiography examination for diagnosis.

    In a 9-month period a 52-year-old woman was admitted on 3 occasions with thrombotic obstruction of a Medtronic Hall aortic valve prosthesis. On the first occasion the diagnosis was clinically obvious; on the second occasion prosthetic valve malfunction was detected fortuitously on Doppler echocardiography; on the third occasion the diagnosis was made after prolonged Doppler echocardiographic examination. The patient was treated with thrombolysis, surgical thrombectomy, and aortic valve re-replacement on the 3 occasions, respectively.
- - - - - - - - - -
ranking = 0.093571156536447
keywords = obstruction
(Clic here for more details about this article)

8/543. An adverse interaction between warfarin and 5-fluorouracil: A case report and review of the literature.

    Adverse interactions between warfarin and 5-fluorouracil (5-FU) have been reported. Such an interaction occurred in a patient with lung cancer receiving vinblastine and 5-FU. This case is the first involving a patient taking minidose warfarin for prophylaxis of catheter-associated thrombosis. Although the mechanism of the interaction is unclear, it has been postulated that 5-FU interferes with the synthesis of hepatic cytochrome P-450 2C9. Because warfarin and 5-FU are regularly coadministered, this adverse interaction might be occurring more frequently than is realized. Clinicians should be aware of this interaction and should regularly monitor the prothrombin time of patients receiving warfarin and 5-FU.
- - - - - - - - - -
ranking = 0.063228078783215
keywords = hepatic
(Clic here for more details about this article)

9/543. A case of antiphospholipid antibody syndrome diagnosed after thrombosis of an arteriovenous shunt.

    A 32-year-old male dialysis patient with lupus nephritis was admitted because of shunt obstruction. The arteriovenous fistula was reconstructed, but obstruction recurred twice within several hours after surgery. A high blood level of anticardiolipin beta2-glycoprotein I antibody suggested that shunt obstruction was caused by a thrombotic tendency related to the antiphospholipid antibody syndrome. Accordingly, for the third shunt procedure, antiplatelet therapy (which had been commenced for systemic lupus erythematosus) was combined with dalteparin sodium from before surgery and warfarin was added postoperatively. This regimen prevented shunt obstruction. In conclusion, hemodialysis patients who suffer repeated shunt obstruction should be examined for antiphospholipid antibody syndrome.
- - - - - - - - - -
ranking = 0.46785578268224
keywords = obstruction
(Clic here for more details about this article)

10/543. Case report: Hepatic involvement in antiphospholipid syndrome.

    Three cases of hepatic involvement in antiphospholipid syndrome are described. One patient had catastrophic antiphospholipid syndrome with haemorrhages and necrosis in the liver parenchyma. The second patient had blood clots in the small hepatic vessels. The third patient had autoimmune hepatitis type I associated with antiphospholipid syndrome. Other possible hepatic manifestations of antiphospholipid syndrome are also discussed.
- - - - - - - - - -
ranking = 0.18968423634964
keywords = hepatic
(Clic here for more details about this article)
| Next ->


Leave a message about 'Thrombosis'


We do not evaluate or guarantee the accuracy of any content in this site. Click here for the full disclaimer.